It is very important that your doctor check your progress while you or your child are taking this medicine. This will allow your doctor to see if the medicine is working properly and to decide if you should continue to take it.
This medicine may be habit-forming. If you or your child feel that the medicine is not working as well, do not use more than your prescribed dose. Call your doctor for instructions.
Check with your doctor right away if you or your child have pain or tenderness in the upper stomach, pale stools, dark urine, loss of appetite, nausea, unusual tiredness or weakness, or yellow eyes or skin. These could be symptoms of a serious liver problem.
Serious skin reactions can occur with this medicine. Check with your doctor right away if you have blistering, peeling, or loose skin, red skin lesions, severe acne or skin rash, sores or ulcers on the skin, or fever or chills while you are using this medicine.
This medicine may cause serious allergic reactions, including anaphylaxis. Anaphylaxis can be life-threatening and requires immediate medical attention. Call your doctor right away if you or your child have a rash, itching, hoarseness, trouble breathing, trouble swallowing, or any swelling of your hands, face, or mouth while you are using this medicine.
This medicine may make you dizzy or drowsy. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or not alert.
Butalbital APAP Caffeine will add to the effects of alcohol and other CNS depressants (medicines that can make you drowsy or less alert). Some examples of CNS depressants are antihistamines or medicine for allergies or colds, sedatives, tranquilizers, or sleeping medicine, other prescription pain medicine or narcotics, medicine for seizures or barbiturates, muscle relaxants, or anesthetics, including some dental anesthetics. Also, there may be a greater risk of liver damage if you drink three or more alcoholic beverages while you are taking acetaminophen. Do not drink alcoholic beverages, and check with your doctor before taking any of these medicines while you are using this medicine.
Before you have any medical tests, tell the medical doctor in charge that you or your child are taking this medicine. The results of some tests may be affected by this medicine.
Do not take other medicines unless they have been discussed with your doctor. This includes prescription or nonprescription (over-the-counter [OTC]) medicines and herbal or vitamin supplements.
hallucinations (seeing, hearing, or feeling things that are not there)
increased sensitivity to touch or pain (for products containing caffeine)
muscle trembling or twitching (for products containing caffeine)
nausea or vomiting, sometimes with blood
ringing or other sounds in ears (for products containing caffeine)
seeing flashes of “zig-zag” lights (for products containing caffeine)
shortness of breath or unusually slow or troubled breathing
slow, fast, or irregular heartbeat
swelling, pain, or tenderness in the upper abdomen or stomach area
unusual movements of the eyes
Check with your doctor as soon as possible if any of the following side effects occur:
unusual excitement (mild)
Bloody or black, tarry stools
pinpoint red spots on skin
swollen or painful glands
unusual bleeding or bruising
unusual tiredness or weakness (mild
Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:
Bloated or “gassy” feeling
dizziness or lightheadedness (mild)
nausea, vomiting, or stomach pain (occurring without other symptoms of overdose)
Other side effects not listed may also occur in some patients. If you notice any other effects, check with your healthcare professional.
Call your doctor for medical advice about side effects. You may report side effects to the FDA at 1-800-FDA-1088.
Doctors don’t fully understand what causes most headaches. They do know that the brain tissue and the skull are never responsible since they don’t have nerves that register pain. But the blood vessels in the head and neck can signal pain, as can the tissues that surround the brain and some major nerves that originate in the brain. The scalp, sinuses, teeth, and muscles and joints of the neck can also cause head pain.
Experts aren’t sure exactly how acetaminophen works, but suspect it blocks a specific type of cyclo-oxygenase (COX) enzyme, located mainly in the brain.
Butalbital belongs to the class of medicines called barbiturates. When used for pain due to tension headaches experts believe it works by relaxing muscle contractions and causing sedation via an enhancement of the inhibitory effects of GABA (a neurotransmitter that regulates communication between brain cells).
Caffeine is thought to enhance the pain-relieving effects of acetaminophen by up to 40%. In addition, it has vasoconstrictive properties, narrowing blood vessels in the brain thereby decreasing blood flow and oxygen tension (before a headache or a migraine, blood vessels tend to enlarge). This also helps to relieve pain.
Fioricet belongs to the class of medicines known as barbiturates because it contains butalbital. It may also be called a combination analgesic.
When to worry about a headache
You can take care of many types of headaches by yourself, and your doctor can give you medication to control most of the tougher headaches. But some headaches call for prompt medical care. Here are some warning signs for when you should worry about headaches:
Headaches that first develop after age 50
A major change in the pattern of your headaches
An unusually severe headache
Head pain that increases with coughing or movement
Headaches that get steadily worse
Changes in personality or mental function
Headaches that are accompanied by fever, stiff neck, confusion, decreased alertness or memory, or neurological symptoms such as visual disturbances, slurred speech, weakness, numbness, or seizures
Headaches that are accompanied by a painful red eye
Headaches that are accompanied by pain and tenderness near the temples
Headaches after a blow to the head
Headaches that prevent normal daily activities
Headaches that come on abruptly, especially if they wake you up
Headaches in patients with cancer or impaired immune systems
Types of headaches
There are more than 300 types of headaches, but only about 10% of headaches have a known cause. The others are called primary headaches. Here is a rundown on some major primary headaches.
Occurring in about three of every four adults, tension headaches are the most common of all headaches. In most cases, they are mild to moderate in severity and occur infrequently. But a few people get severe tension headaches, and some are troubled by them for three or four times a week.
The typical tension headache produces a dull, squeezing pain on both sides of the head. People with strong tension headaches may feel like their head is in a vise. The shoulders and neck can also ache. Some tension headaches are triggered by fatigue, emotional stress, or problems involving the muscles or joints of the neck or jaw. Most last for 20 minutes to two hours.
If you get occasional tension-type headaches, you can take care of them yourself. Over-the-counter pain relievers such as acetaminophen (Tylenol, other brands) and nonsteroidal anti-inflammatories (NSAIDs) such as aspirin, naproxen (Aleve, other brands), or ibuprofen (Motrin, Advil, other brands) often do the trick, but follow the directions on the label, and never take more than you should. A heating pad or warm shower may help; some people feel better with a short nap or light snack.
If you get frequent tension-type headaches, try to identify triggers so you can avoid them. Don’t get overtired or skip meals. Learn relaxation techniques; yoga is particularly helpful because it can relax both your mind and your neck muscles. If you clench your jaw or grind your teeth at night, a bite plate may help.
If you need more help, your doctor may prescribe a stronger pain medication or a muscle relaxant to control headache pain. Many people with recurrent tension-type headaches can prevent attacks by taking a tricyclic antidepressant such as amitriptyline (Elavil, generic). Fortunately, most people with tension-type headaches will do very well with simpler programs.
Migraines occur less often than tension headaches, but they are usually much more severe. They are two to three times more common in women than men, but that’s small consolation if you are among the 6% to 8% of all men who have migraines. And since a Harvard study of 20,084 men age 40 to 84 reported that having migraines boosts the risk of heart attacks by 42%, men with migraines should take their headaches to heart.
Neurologists believe that migraines are caused by changes in the brain’s blood flow and nerve cell activity. Genetics play a role since 70% of migraine victims have at least one close relative with the problem.
Migraine triggers. Although a migraine can come on without warning, it is often set off by a trigger. The things that set off a migraine vary from person to person, but a migraine sufferer usually remains sensitive to the same triggers. The table lists some of the most common ones.
Major migraine triggers
Changing weather: rising humidity, heat
Lack of sleep or oversleeping
Sensory triggers: bright or flickering lights, loud noises, strong smells
missing a meal
alcohol, especially red wine
nitrates in cured meats and fish
an increase or decrease in caffeine
MSG (often present in Asian and prepared foods)
Migraine symptoms. Migraines often begin in the evening or during sleep. In some people, the attacks are preceded by several hours of fatigue, depression, and sluggishness or by irritability and restlessness. Because migraine symptoms vary widely, at least half of all migraine sufferers think they have sinus or tension headaches, not migraines.
About 20% of migraines begin with one or more neurological symptoms called an aura. Visual complaints are most common. They may include halos, sparkles or flashing lights, wavy lines, and even temporary loss of vision. The aura may also produce numbness or tingling on one side of the body, especially the face or hand. Some patients develop aura symptoms without getting headaches; they often think they are having a stroke, not a migraine.
The majority of migraines develop without an aura. In typical cases, the pain is on one side of the head, often beginning around the eye and temple before spreading to the back of the head. The pain is frequently severe and is described as throbbing or pulsating. Nausea is common, and many migraine patients have a watering eye, a running nose, or congestion. If these symptoms are prominent, they may lead to a misdiagnosis of sinus headaches.
Without effective treatment, migraine attacks usually last for four to 24 hours. When you’re suffering a migraine, even four hours is far too long — and that’s why early treatment for a migraine is so important.
Migraine treatment. If you spot a migraine in its very earliest stages, you may be able to control it with nonprescription pain relievers. Acetaminophen, aspirin, ibuprofen, naproxen, and a combination of pain medications and caffeine are all effective — if you take a full dose very early in the attack. The anti-nausea drug metoclopramide (Reglan) may enhance the activity of NSAIDs.
When prescription drugs are needed, most doctors turn to the triptans, which are available as tablets, nasal sprays, or as injections that patients can learn to give to themselves. Examples include sumatriptan (Imitrex), zolmitriptan (Zomig), and rizatriptan (Maxalt). Triptans provide complete relief within two hours for up to 70% of patients; the response is best if treatment is started early. Some patients require a second dose within 12 to 24 hours. Because the triptans can affect blood flow to the heart as well as the head, patients with cardiovascular disease should not use them. Patients who take antidepressants in the SSRI family should also avoid triptans.
Work with your doctor to find the migraine treatment that works best for you. Remember, though, that overuse can lead to rebound headaches and a vicious cycle of drugs and headaches. So, if you need treatment more than two or three times a week, consider preventive medications.
Migraine prevention. Some people can prevent migraines simply by avoiding triggers. Others do well with prompt therapy for occasional attacks. But patients who suffer frequent migraine attacks often benefit from preventive medications. Effective prescription drugs include beta blockers (such as propranolol, nadolol and atenolol), certain antidepressants (such as amitriptyline), and certain antiseizure medications (such topiramate and valproate). Difficult cases may benefit from referral to a headache specialist.
Fioricet is a medication that is being used more and more often for patients who are struggling with constant tension All kinds of Headache and migraines.
Since these types of All kinds of Headache have similar causes, they can easily be treated with the same type of medication. Before you start using this medication, though, you might be wondering exactly how and why it works on your body. Here’s some information on the main ingredients in Fioricet and what they do for your body.
Fioricet contains a combination of acetaminophen, butalbital, and caffeine. Acetaminophen is a pain reliever and fever reducer. Butalbital is in a group of drugs called barbiturates. It relaxes muscle contractions involved in a tension headache.
Caffeine is a central nervous system stimulant. It relaxes muscle contractions in blood vessels to improve blood flow.
Fioricet is used to treat tension headaches that are caused by muscle contractions.
Butalbital has generalized depressant effect on central nervous system and, in very high doses, has peripheral effects.
Acetaminophen has analgesic and antipyretic effects mediated by a metabolite which acts at cannabinoid receptors, contrary to popular belief it is not an anti-inflammatory at safe levels (it becomes toxic at doses above 1,000mg per dose and/or 3,000mg per day).
Caffeine is thought to produce constriction of cerebral blood vessels and serves to counteract the sedative effect of butalbital.
Butalbital has a half-life of about 35 hours. Acetaminophen has a half-life of about 1.25 to 3 hours, but may be increased by liver damage and after an overdose. Caffeine has a half-life of about 5 to 7 hours
Acetaminophen is one of the main ingredients in this medication. It is a blood thinner that is often used as an over the counter pain reliever and fever reducer. Chances are likely that if you’ve struggled with All kinds of Headache for a while, you may have already tried taking acetaminophen under different brand names to reduce your pain. Chances are likely that it didn’t work for the worst of your All kinds of Headache. The reason that it works in Fioricet, though, is that it’s combined with two other ingredients: Butalbital and caffeine.
Butalbital is a barbiturate, a powerful medication used to relax the muscles and ease tension. This medication can make some people sleepy, so you should be careful about using Fioricet when you’re driving or operating heavy machinery. Many times tension All kinds of Headache and migraines are caused by the tension in neck and shoulder muscles. Since Butalbital helps ease this tension, it can get rid of one of the underlying causes for such All kinds of Headache.
Many people are surprised to learn that caffeine is a major active ingredient in Fioricet. This substance, though, actually can increase blood flow and help the nervous system function more smoothly. For this reason, it helps the body loosen up and can also ensure that the other two active ingredients are delivered to the proper spots in the body more quickly through the fast-flowing blood stream.
Before you purchase Fioricet from a pharmacy, you might want to check out the different options for ordering this effective headache and tension medication.
You can actually get better prices by purchasing it online. Plus, ordering them online is excellent because you can conveniently get your medications delivered right to your door. The discretion and ease involved in purchasing your pain relieving medication this way is unparalleled by what any regular pharmacy can offer. Before you decide to purchase your Fioricet, make sure you research other purchasing options that might save you time and money.
Butalbital belongs to the group of medicines called barbiturates. Barbiturates act in the central nervous system (CNS) to produce their effects.
Acetaminophen is used to relieve pain and reduce fever in patients. It does not become habit-forming when taken for a long time. But acetaminophen may cause other unwanted effects when taken in large doses, including liver damage.
When butalbital is used for a long time, it may become habit-forming, causing mental or physical dependence. However, people who have continuing pain should not let the fear of dependence keep them from using narcotics to relieve their pain. Physical dependence may lead to withdrawal side effects if treatment is stopped suddenly. However, severe withdrawal side effects can usually be prevented by gradually reducing the dose over a period of time before treatment is stopped completely.
Caffeine is a CNS stimulant that is used with pain relievers to increase their effect. It has also been used for migraine headaches. However, caffeine can also cause physical dependence when it is used for a long time. This may lead to withdrawal (rebound) headaches when you stop taking it.
This medicine is available only with your doctor’s prescription.
This product is available in the following dosage forms:
This combination medication is used to treat tension headaches. Aspirin helps to decrease the pain from the headache. Caffeine helps increase the effects of aspirin. Butalbital is a sedative that helps to decrease anxiety and cause sleepiness and relaxation.
Take this medication by mouth, usually every 4 hours as needed or as directed by your doctor. Do not take more than 6 capsules/tablets in a 24-hour period. Take with a full glass of water (8 ounces or 240 milliliters) unless your doctor directs you otherwise. Do not lie down for at least 10 minutes after taking this medication. To help prevent stomach upset, take it with food or milk.
The dosage is based on your medical condition and response to therapy. This medication works best if it is used as the first signs of a headache occur. If you wait until the headache has worsened, the medication may not work as well.
If you suddenly stop using this medication, you may have withdrawal symptoms (such as nausea/vomiting, mental/mood changes, seizures). To help prevent withdrawal, your doctor may lower your dose slowly. Withdrawal is more likely if you have used this medication for a long time or in high doses. Tell your doctor or pharmacist right away if you have withdrawal.
Though it helps many people, this medication may sometimes cause addiction. This risk may be higher if you have a substance use disorder (such as overuse of or addiction to drugs/alcohol). Do not increase your dose, take it more often, or use it for a longer time than prescribed. Use the smallest effective dose. Properly stop the medication when so directed.
Inform your doctor if you notice increased use of this medication, a worsening of headaches, an increase in the number of headaches, the medication not working as well, or use of this medication for more than 2 headache episodes a week. Your doctor may need to change your medication and/or add a separate medication to prevent the headaches.
Side Effects of Butalbital APAP Caffeine
Nausea, vomiting, stomach upset, gas, shaking (tremor), lightheadedness, dizziness, or drowsiness may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly.
To lower your risk of dizziness and lightheadedness, get up slowly when rising from a sitting or lying position.
Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Tell your doctor right away if any of these unlikely but serious side effects occur: mental/mood changes, fainting, fast/irregular heartbeat, increased thirst/urination, hearing changes (e.g., ringing in the ears), easy bruising/bleeding, signs of infection (e.g., fever, persistent sore throat), heartburn, discomfort when swallowing, dark urine, yellowing eyes/skin, signs of kidney problems (such as change in the amount of urine), unusual tiredness.
Seek immediate medical attention if any of these rare but very serious side effects occur: black stools, severe stomach/abdominal pain, vomit that looks like coffee grounds, trouble speaking, weakness on one side of the body.
A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
In the US –
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088 or at www.fda.gov/medwatch.
In Canada – Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
Precautions of Butalbital APAP Caffeine
Before taking this medication, tell your doctor or pharmacist if you are allergic to aspirin, caffeine, or butalbital; or to other barbiturates (e.g., phenobarbital), salicylates (e.g., salsalate), nonsteroidal anti-inflammatory drugs (e.g., ibuprofen), or xanthine derivatives (e.g., theophylline); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
This medication should not be used if you have certain medical conditions. Before using this medicine, consult your doctor or pharmacist if you have: severe breathing problems (e.g., bronchopneumonia), a certain enzyme disorder (porphyria), aspirin-sensitive asthma (a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs), severe stomach/bowel problems (e.g., stomach/intestinal ulcers), bleeding/blood clotting disorders (e.g., hemophilia, von Willebrand’s disease, thrombocytopenia).
Before using this medication, tell your doctor or pharmacist your medical history, especially of: liver disease, kidney disease, asthma, heartburn, gout, growths in the nose (nasal polyps), personal or family history of a substance use disorder (such as overuse of or addiction to drugs/alcohol), certain enzyme deficiencies (pyruvate kinase or G6-PD deficiency), mental/mood disorders, heart disease (e.g., irregular heartbeat, recent heart attack).
Before having surgery or certain medical procedures (such as a heart stress test or a procedure to restore a normal heart rhythm if you have an unusually fast heartbeat), tell your doctor or dentist that you use this medication and about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).
This drug may make you dizzy or drowsy. Alcohol or marijuana (cannabis) can make you more dizzy or drowsy. Do not drive, use machinery, or do anything that needs alertness until you can do it safely. Avoid alcoholic beverages. Talk to your doctor if you are using marijuana (cannabis).
This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this medicine, may increase your risk for stomach bleeding. Limit alcohol and stop smoking. Consult your doctor or pharmacist for more information.
This medication contains aspirin. Children and teenagers less than 18 years old should not take aspirin if they have chickenpox, flu, or any undiagnosed illness, or if they have just been given a live virus vaccine, without first consulting a doctor about Reye’s syndrome, a rare but serious illness.
Older adults may be more sensitive to the side effects of this drug, especially drowsiness, stomach/intestinal bleeding and ulcers, and trouble falling asleep. Drowsiness and trouble falling asleep can increase the risk of falling.
Before using this medication, women of childbearing age should talk with their doctor(s) about the benefits and risks. Tell your doctor if you are pregnant or if you plan to become pregnant. This medication may harm an unborn baby and cause problems with normal labor/delivery. It is not recommended for use in pregnancy from 20 weeks until delivery. If your doctor decides that you need to use this medication between 20 and 30 weeks of pregnancy, you should use the lowest effective dose for the shortest possible time. You should not use this medication after 30 weeks of pregnancy.
This drug passes into breast milk and could have undesirable effects on a nursing infant. Therefore, breast-feeding is not recommended while using this drug. Consult your doctor before breast-feeding.
Interactions of Butalbital APAP Caffeine
Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor’s approval.
Some products that may interact with this drug include: darunavir, dichlorphenamide, ketorolac, mifepristone, sodium oxybate, acetazolamide, certain drugs used to treat gout (including uricosuric drugs such as probenecid, sulfinpyrazone), certain antibiotics (including penicillin, sulfonamides such as sulfamethoxazole), drugs affecting liver enzymes that remove this medication from your body (such as macrolide antibiotics including erythromycin, cimetidine, disulfiram, valproic acid, MAO inhibitors including isocarboxazid, linezolid, methylene blue, moclobemide, phenelzine, procarbazine, rasagiline, safinamide, selegiline, tranylcypromine), lithium, 6-mercaptopurine, methotrexate, methoxyflurane, phenytoin.
This medication may increase the risk of bleeding when taken with other drugs that also may cause bleeding. Examples include anti-platelet drugs such as clopidogrel, “blood thinners” such as dabigatran/enoxaparin/warfarin, among others.
This drug can speed up the removal of other drugs from your body by affecting certain liver enzymes. These affected drugs include corticosteroids such as prednisone, estrogen, felodipine, quinidine, certain beta blockers such as metoprolol, theophylline, doxycycline.
Tell your doctor or pharmacist if you are taking other products that cause drowsiness such as opioid pain or cough relievers (such as codeine, hydrocodone), alcohol, marijuana (cannabis), other drugs for sleep or anxiety (such as alprazolam, lorazepam, zolpidem), muscle relaxants (such as carisoprodol, cyclobenzaprine), or antihistamines (such as cetirizine, diphenhydramine).
Check the labels on all your medicines (allergy or cough-and-cold products, other headache medications) because they may contain aspirin, caffeine, or ingredients that cause drowsiness. Also keep in mind that certain beverages (e.g., coffee, colas, tea) contain caffeine. Ask your pharmacist about using those products safely.
Also, check all prescription and nonprescription medicine labels carefully since many medications contain pain relievers/fever reducers (NSAIDs such as ibuprofen, naproxen, aspirin) that may increase your risk for side effects if taken together with this medication. However, if your doctor has directed you to take low-dose aspirin to prevent heart attack or stroke (usually at dosages of 81-325 milligrams a day), you should continue taking the aspirin unless your doctor instructs you otherwise. Ask your doctor or pharmacist for more details.
This medication may decrease the effectiveness of hormonal birth control such as pills, patch, or ring. This could cause pregnancy. Discuss with your doctor or pharmacist if you should use additional reliable birth control methods while using this medication. Also tell your doctor if you have any new spotting or breakthrough bleeding, because these may be signs that your birth control is not working well.
This medication may interfere with certain medical/laboratory tests (including fasting blood glucose, cholesterol levels, prothrombin time, urine 5-HIAA levels, urine VMA levels, certain urine glucose tests, dipyridamole-thallium imaging tests), possibly causing false test results. Make sure laboratory personnel and all your doctors know you use this drug.
Overdose of Butalbital APAP Caffeine
If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call 911. Otherwise, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: severe drowsiness, slow breathing, severe dizziness, persistent nausea/vomiting, ringing in the ears.
Do not share this medication with others. Sharing it is against the law.
Massage, hot baths, and other relaxation methods can help with tension headaches. Consult your doctor or pharmacist for more details.
Laboratory and/or medical tests (e.g., liver and kidney function tests) may be performed periodically to monitor your progress or check for side effects. Consult your doctor for more details.
Storage Of Butalbital APAP Caffeine
Store at room temperature away from light and moisture. Do not store in the bathroom. Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company.
Drug abusers. Severe hepatic or renal impairment (monitor). Acute abdominal conditions. Discontinue if serious skin rash or hypersensitivity reactions occur. Elderly. Debilitated. Pregnancy (Cat.C). Nursing mothers: not recommended.
Barbiturate + analgesic.
May potentiate effects of alcohol, general anesthetics, tranquilizers, sedative-hypnotics, or other CNS depressants or narcotic analgesics; avoid. MAOIs may enhance CNS effects of butalbital. May cause false (+) urine test for 5-hydroxyindoleacetic acid.